MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT

BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT
Model Number 85910S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history was reviewed and found to meet manufacturing specification.The products are not available for evaluation.The investigation is ongoing.See related report: 0001920664-2024-00042.
 
Event or Problem Description
It was reported by the user facility in australia that the silicone sleeve stuck to the open wound, making it difficult for the surgeon to rotate the head of the handpiece in the edge.The aspiration process was slowed due to the i/a sleeve sticking to the wound and twisting when rotated by the surgeon.A suture was required to close the wound.
 
Event or Problem Description
Sutures are not required as part of the normal cataract procedure.The were required due to twisting issues of the i/a hp having an effect on the wound structure.
 
Additional Manufacturer Narrative
Due to the lack of samples and photos, the reported problem could not be verified.However, based on the complaint description, this is a known problem that has increasingly occurred with capsuleguards in recent months.The probable root cause was determined to be the lack of a drying/tempering process, which was eliminated by omitting the washing process.The microstructure changed by the tempering process and resulting in the surface of the sleeves becoming firmer and smoother.Corrective and preventative actions are being persued and the tempering process has been reintroduced.

Brand Name
SIL. COATED I/A 45° MILL.
Common Device Name
HANDHELD SURGICAL INSTRUMENT
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB GMBH
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18977512
Report Number0001920664-2024-00043
Device Sequence Number6629697
Product Code HNN
UDI-Device Identifier24058935000343
UDI-Public(01)24058935000343(17)260831(10)FS23091309
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number85910S
Device Lot NumberFS23091309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown